Alert archive / Illinois / Special Weather Statements in 2016
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at May 28, 2016, 5:01 PM CDT for McDonough County, Illinois. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2016, 5:01 PM CDT (22:01 UTC)
- Expired
- May 28, 2016, 5:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Quad Cities, IA
County McDonough County, IL
The radar
The Lincoln radar (KILX), 109 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
718 WWUS83 KDVN 282201 SPSDVN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 501 PM CDT SAT MAY 28 2016 ILC109-282230- MCDONOUGH- 501 PM CDT SAT MAY 28 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF MCDONOUGH COUNTY... AT 500 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM BUSHNELL TO NEAR LITTLETON...AND MOVING NORTHEAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... BUSHNELL...INDUSTRY...BARDOLPH...ADAIR...NEW PHILADELPHIA... DODDSVILLE AND PENNINGTON POINT. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4028 9068 4050 9064 4059 9045 4028 9045 TIME...MOT...LOC 2200Z 238DEG 25KT 4054 9050 4028 9060 $$ UTTECH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at May 28, 2:45 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, May 28, 2:45 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 245 PM CDT SAT MAY 28 2016 .SYNOPSIS... Issued at 230 PM CDT Sat May 28 2016 SPC has a Slight risk for severe thunderstorms for the entire DVN forecast area into this evening. A NNW to SSE broken line of storms is ongoing and will continue to move to the NNE at 30-40 mph. && .SHORT TERM...(THIS EVENING THROUGH Sunday) ISSUED AT 230 PM CDT Sat May 28 2016 Through this Evening...Scattered showers and thunderstorms will affect a large portion of E Iowa/W Illinois. A few storms may become strong to severe. Thunderstorm Timing: Storms should occur through the late aftn and early evening, exiting the NE forecast area by 6-7 PM CDT. Thunderstorm Risks: Environmental parameters of 35 kt effective shear, 1500-2000 J/kg SBCAPE, 900 J/kg DCAPE, and dry mid-levels with a wet-bulb zero height of 9000 ft are supportive of isolated wind gusts near 60 mph and hail up near quarter size with the strongest storms. Additionally, an isolated tornado is possible. Low-level shear is 10-15 kts (0-1 km) and 0-1 km SRH is close to 100 m2/s2. Uttech .LONG TERM...(Sunday NIGHT THROUGH Saturday) ISSUED AT 230 PM CDT Sat May 28 2016 Tonight...Showers and storms diminish early. Lows will be in the 60s and sfc winds will be light. Sunday and Sunday Night...Dry and warm for the majority of E Iowa/W Illinois. Slight chance for an isolated shower or storm across the northern third of the forecast area. Highs are forecast in the 80-85 F range. The slight shower chances also exist for the overnight period for most of the CWA but coverage and probability are very low. Monday through Wednesday...Models have an active pattern developing - especially by Tuesday and Wednesday - as a mid-level shortwave/vorticity max slowly moves through the Central Plains. A moist atmosphere will surge northward causing PWATS to spike to 1.50-1.75 inches. Weak mid-level winds would yield low deep layer shear. Therefore, overall severe weather threat is low with localized heavy rainfall becoming the most likely concern. The best chances for widespread rain are Tuesday Night and Wednesday ahead of a cold front. Thursday through Saturday...High pressure builds into the Midwest resulting in a much drier forecast, lower humidity, and cooler temps in the lower to upper 70s. Uttech && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z Sunday AFTERNOON) ISSUED AT 1217 PM CDT Sat May 28 2016 Broken line of thunderstorms expected this aftn. Brief periods of IFR VSBYS (possibly CIGS) are likely with the strongest storms. Also, there is potential for isolated wind gusts over 40 kts and hail up to quarter size. General convection timing is between 19Z-22Z with any one terminal receiving TSRA for only an hour or two in this window. After the storms pass, a return to MVFR/VFR is anticipated. Uttech && .DVN Watches/Warnings/Advisories... IA...None. IL...None. MO...None. && SYNOPSIS...Uttech SHORT TERM...Uttech LONG TERM...Uttech AVIATION...Uttech
Hazardous weather outlook, May 28, 3:46 AM CDT, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 346 AM CDT SAT MAY 28 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-290900- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 346 AM CDT SAT MAY 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS THE AREA. THERE IS A RISK OF SEVERE STORMS BUT THE RISK CURRENTLY APPEARS TO BE LOW. IF SEVERE STORMS DO DEVELOP...THE MOST LIKELY TIME PERIOD WOULD BE FROM 1 TO 8 PM. THE PRIMARY THREATS WOULD BE HAIL AND DAMAGING WINDS. HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AFTER A DRY DAY SUNDAY...THERE IS A LOW CHANCE THAT THUNDERSTORMS RETURN TO PORTIONS OF EASTERN IOWA SUNDAY NIGHT. STRONG STORMS ARE NOT EXPECTED SUNDAY NIGHT. SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE OVER THE ENTIRE OUTLOOK AREA THROUGH WEDNESDAY EVENING. AT THIS TIME...IT IS TOO EARLY TO DETERMINE THE THREAT FOR SEVERE STORMS DURING THIS EARLY TO MID WEEK PERIOD. .SPOTTER INFORMATION STATEMENT... THERE IS A LOW CHANCE OF SPOTTER ACTIVATION THIS AFTERNOON AND EVENING. 08/ERVIN
In the hours before
Local storm report, May 28, 4:23 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
423 PM CDT SAT MAY 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG DUBUQUE 42.50N 90.69W
05/28/2016 DUBUQUE IA PUBLIC
REPORTS OF POWERLINES DOWN AND ROOF DAMAGE ON THE
NORTHWEST SIDE OF DUBUQUE. RECEIVED VIA SOCIAL MEDIA.
0346 PM TSTM WND DMG SAGEVILLE 42.55N 90.70W
05/28/2016 DUBUQUE IA EMERGENCY MNGR
ROOF RIPPED OFF OF SCHOOL...NOT SURE IF IT IS PARTIAL OR
FULL.
&&
DCLocal storm report, May 28, 4:25 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
425 PM CDT SAT MAY 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 1 N PEOSTA 42.46N 90.85W
05/28/2016 DUBUQUE IA EMERGENCY MNGR
TWO FOOT DIAMETER TREE SNAPPED OFF.
0350 PM TSTM WND DMG 3 NE PEOSTA 42.48N 90.81W
05/28/2016 DUBUQUE IA EMERGENCY MNGR
WIRES DOWN ALONG OLD HIGHWAY ROAD NEAR HILLDALE LANE WEST
OF FAIRGROUNDS. TIME ESTIMATED.
0400 PM TSTM WND DMG 4 NW DUBUQUE 42.55N 90.75W
05/28/2016 DUBUQUE IA EMERGENCY MNGR
TREE FELL ONTO OCCUPIED VEHICLE NEAR 5200 N AND RUPP
HOLLOW ROAD.
&&Local storm report, May 28, 4:30 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
430 PM CDT SAT MAY 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HEAVY RAIN 1 E INDEPENDENCE 42.47N 91.88W
05/28/2016 M1.50 INCH BUCHANAN IA TRAINED SPOTTER
RAIN TOTAL SINCE NOON.
&&
DCLocal storm report, May 28, 4:39 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
439 PM CDT SAT MAY 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST 2 WNW DUBUQUE 42.55N 90.75W
05/28/2016 M67.00 MPH DUBUQUE IA TRAINED SPOTTER
MULTIPLE TREES DOWN IN THE AREA. ONE TREE FELL ONTO A
BICYCLIST ON A BIKE PATH ALONG HIGHWAY 52. PERSON WAS NOT
INJURED BUT WAS TRAPPED. TIME ESTIMATED.
&&Local storm report, May 28, 4:51 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
451 PM CDT SAT MAY 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL DAVENPORT 41.56N 90.60W
05/28/2016 M0.25 INCH SCOTT IA TRAINED SPOTTER
HAIL FELL FROM 448 TO 442
0443 PM HAIL DAVENPORT 41.56N 90.60W
05/28/2016 M0.75 INCH SCOTT IA BROADCAST MEDIA
LOCAL BROADCAST MEDIA REPORTS DIME SIZ HAIL FALLING IN
DAVENPORT.
&&
DCSpecial weather statement, May 28, 5:01 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 501 PM CDT SAT MAY 28 2016 ILC109-282230- MCDONOUGH- 501 PM CDT SAT MAY 28 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF MCDONOUGH COUNTY... AT 500 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM BUSHNELL TO NEAR LITTLETON...AND MOVING NORTHEAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... BUSHNELL...INDUSTRY...BARDOLPH...ADAIR...NEW PHILADELPHIA... DODDSVILLE AND PENNINGTON POINT. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4028 9068 4050 9064 4059 9045 4028 9045 TIME...MOT...LOC 2200Z 238DEG 25KT 4054 9050 4028 9060 UTTECH
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:19 PM CDT | Special Weather Statement | DVN | Johnson | 41 min |
| May 27, 7:51 PM CDT | Special Weather Statement | DVN | Jefferson, Johnson, Keokuk, Linn, Washington | 54 min |
| May 27, 8:37 PM CDT | Flash Flood Warning | DVN | Iowa, Jefferson, Johnson, Keokuk, Washington | 6 hr |
| May 28, 2:40 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Delaware, Dubuque, Jones | 50 min |
| May 28, 3:44 PM CDT | Special Weather Statement | DVN | Clinton, Scott | 46 min |
| May 28, 4:25 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Scott | 50 min |
| May 28, 5:26 PM CDT | Special Weather Statement | DVN | McDonough | 34 min |
| May 28, 5:44 PM CDT | Special Weather Statement | DVN | Carroll, Stephenson | 46 min |
| May 28, 6:20 PM CDT | Special Weather Statement | DVN | Stephenson | 25 min |
| May 28, 6:24 PM CDT | Special Weather Statement | DVN | Bureau | 51 min |
| May 28, 6:38 PM CDT | Special Weather Statement | DVN | Stephenson | 22 min |
Nearby
Special Weather Statements in Illinois, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.